Multiple Sclerosis Community
Zanaflex
About This Community:

Our Patient-to-Patient MS Forum is where you can communicate with other people who share your interest in Multiple Sclerosis. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Zanaflex

Hi guys, sorry I have not been on for awhile, but things were a little out of control.  Seem to a little better now, but still fighting the chronic yeast infection.  

I had my yearly MS check up today, and was put on Zanaflex with the Baclofenand was wondering if you guys have had any experience with this.

Hope you are all doing alright, and taking care of yourselves.

Hugs and good cheer to all,
Candy
Related Discussions
12 Comments Post a Comment
Blank
1406332_tn?1315966360
Hey,

I just started zanaflex a few weeks ago. It really helped to relax my muscle spasms but made me want to sleep, sleep, and sleep.

I'm just taking half a pill as needed.

Limboland still,

-Kelly
Blank
Avatar_f_tn
Zanaflex is much more sedating than baclofen. I used to only take it at bedtime bc during the day I couldn't function on it. Def ease Into it and see how it affects u. It'll help with the spasms for sure so hopefully u could find the combo of bac & zan that works for u.
Good luck!
Blank
Avatar_f_tn
I am on zanaflex also, (not dx'd with ms) but it does help with the cramping spasms that I get. It definately makes me very sleepy, but I take it at night so I am not the walking dead all day.

If I have a spasm or a cramp that is just getting started, I pop a zanaflex right away regardless how tired it makes me, because my spasms last for a long time if I don't.

Hope that helps alittle :)
Pam
Blank
1453990_tn?1329235026
There are a few options.  There is also Norflex that is less sedating and can be used with Baclofen.  My PCP added 5-10mg of Valium at bedtime.

Bob
Blank
198419_tn?1360245956
Hi Candy,

Nice to see you :)

Have a filled script for it, but haven't taken it yet.
I was worried about the sedation too, and since my bad spasms settled, I'm leary to try it yet.

Sorry to be of no help, wanted to say Hi
-shell
Blank
1168718_tn?1366236035
Question to you folks, what dosage are you on?  I am to start at 2 mg, then after 2 weeks, go to 4.... does that sound like what you guys had dtoo??
Blank
867787_tn?1318939830
I also Take both baclophen & zanaflex. I was first prescibed zanaflex 4mg. 2 throughout the day & then 2 at bedtime but son found I couldn't take it this much due to the sedating effects. I took only one at night & sometimes during the day if spasms were unbearable. I recently have been a bad flare so I was prescibed baclofen which is less sedating & still take the zanaflex at bedtime. The zanaflex will also lower your blood pressure so be careful if you are prone to having low blood pressure. I find that the zanaflex does help me to fall asleep & stay asleep longer as I suffer insomnia. I was told to take the baclofen at the same time everyday too so you might want to ask about this as I am not sure the reason why. I hope this helps!!!
Blank
1168718_tn?1366236035
Thank you Tammy, I have not spoken with you before, so it is nice to meet someone new.  I am sorry that it has to be on here though, but there are ALOT of wonderful people here, and it is nice to see you too.  I will be on 4mg at bedtime, and still my baclofen one in the orning, and one at night with the Zoplicone and the Zanaflex..... so, here's hoping that we can sleep longer that 2 or 3 hours at one time without either shaking myself awake, or we have to go to the bathroom, and that also has increased.

Anyways, here's hop[ing,
Candy
Blank
1437229_tn?1296073620
I also take Zanaflex.  I was on it three times each day, but it was too much for me.  I was too drousy.  I only take it at night now.  It helped me a bunch.
Blank
7463086_tn?1391012363
I was searching for a thread about Tizanidine (Zanaflex) and I came across this one. My Dr. just started me on this for the spasms (they are doing a great job of keeping me up at night). Considering I have only taken 3 doses so far (2mg) I was wondering how long does it take to get some relief. I had thought (through my research) that it was supposed to work rather quickly or perhaps the dose is not quite high enough. She told me to start at 2mg (1/2 pill) right before I go to bed for a week and then go up to 4mg. I have found that I am much more tired during the day but I am not sure if this is just the fatigue or the residual med coursing through my body.

My question is does the sleepiness go away. I have read that many of you are still having problems with this. I am concerned because the dose is so small and it is not helping and I am very tired. If the dose is increased I'm afraid that I will not be able to function and like many of you I must be able to function during the day. I have children, school, and I have to work...there is no time to be tired.

Also the other question I have is since I am so new to all of this I am still trying to figure out what is and is not a flare-up. Are the muscle spasms considered a flare-up because I go through periods of time that it happens and then it does not, or are the flare-up more centered around things like limb numbness/optic neuritis.

There is so much information on this I am completely overwhelmed. This forum is a great support but I am considering of finding a face-to-face support group of possibly starting one in my area.

Hope everyone is having a great day and thank you for the help/advise

Candy :-)
Blank
7463086_tn?1391012363
I was searching for a thread about Tizanidine (Zanaflex) and I came across this one. My Dr. just started me on this for the spasms (they are doing a great job of keeping me up at night). Considering I have only taken 3 doses so far (2mg) I was wondering how long does it take to get some relief. I had thought (through my research) that it was supposed to work rather quickly or perhaps the dose is not quite high enough. She told me to start at 2mg (1/2 pill) right before I go to bed for a week and then go up to 4mg. I have found that I am much more tired during the day but I am not sure if this is just the fatigue or the residual med coursing through my body.

My question is does the sleepiness go away. I have read that many of you are still having problems with this. I am concerned because the dose is so small and it is not helping and I am very tired. If the dose is increased I'm afraid that I will not be able to function and like many of you I must be able to function during the day. I have children, school, and I have to work...there is no time to be tired.

Also the other question I have is since I am so new to all of this I am still trying to figure out what is and is not a flare-up. Are the muscle spasms considered a flare-up because I go through periods of time that it happens and then it does not, or are the flare-up more centered around things like limb numbness/optic neuritis.

There is so much information on this I am completely overwhelmed. This forum is a great support but I am considering of finding a face-to-face support group of possibly starting one in my area.

Hope everyone is having a great day and thank you for the help/advise

Candy :-)
Blank
667078_tn?1316004535
Zanaflex causes release of Seritonin so that is why it may keep you up. If you are taking other drugs which effect Seritonin you might get a cumilitive effect. I was and did not realize it. In fact they did not up my anti depressent because I was getting Seritonin from several sources and did not realize it. Too much Sritonin can Cause Seritonin Syndrome.

Some people do well on Zanaflex and others on Baclofen. If Zanaflex does not work for you Baclofen might. Baclofen did nothing foe me.

The flare up question is a very good one and hard to answer. When we are newly diagnosed it is difficult to understand everything. Simple answer is if it bothers you keep a journal. If it really bothers you call your doctor. I think there are a lot of confusing terms.

Every case of MS is individual. There are two factors inflammation and nerve damage. With inflammation symptoms come and go. The trick is inflammation can last a long time sometimes. With Nerve Damage the symptoms stay.

With me I have permanent double vision, vertigo, and left side weakness all cause by nerve damage from when I was a toddler. I was hospitalized and the symptoms have never cleared up.

I have symptoms which last weeks or moths caused by inflammation. I will have spasms for awhile and then one day they are gone or moved somewhere else.

The main thing is not what you call it but symptom relief. I did not understand this when I was diagnosed in 2009. I thought I needed to know the reason for everything. I found symptom relief is key. I suffered needlessly.

I finally found a good pain specialist. I basically see my Neurologist every years and he examines me. I see the pain specialist once a month and they give me medications. Some for nerve pain and some for spasms. Those are the main pain with MS. Most of us at some point need both kinds of medications.

Alex
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Neurology Answerers
Avatar_f_tn
Blank
SarahL2491
Alagash, ME
1831849_tn?1383231992
Blank
kwarendorf
Great Neck, NY
338416_tn?1413581329
Blank
jensequitur
Fort Worth, TX
987762_tn?1331031553
Blank
supermum_ms
Australia
Avatar_f_tn
Blank
essdipity
667078_tn?1316004535
Blank
HVAC
Durham, NC